Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 18, NWS Great Falls, MT

November 14, 2007

NWS Great Falls, MT issued this high wind warning at Nov 14, 2007, 9:38 PM MST. It took effect at Nov 15, 2007, 3:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 9:38 PM MST (04:38 UTC)
In effect from
Nov 15, 2007, 3:00 AM MST
Expired
Nov 15, 2007, 9:37 AM MST
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 150438
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 PM MST WED NOV 14 2007

MTZ009-048-151200-
/O.UPG.KTFX.HW.A.0019.071115T0900Z-071115T1800Z/
/O.NEW.KTFX.HW.W.0018.071115T1000Z-071115T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
938 PM MST WED NOV 14 2007

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM MST THURSDAY
FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM MST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT LATER
TONIGHT THROUGH THURSDAY AFTERNOON. SUSTAINED WINDS OF 35 TO
45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED AT LOWER
ELEVATIONS...WITH ISOLATED GUSTS AROUND 65 MPH LIKELY NEAR RIDGE
TOPS AND IN THE FAVORED WINDIER LOCATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KTFX 150951
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
251 AM MST THU NOV 15 2007

MTZ009-048-152200-
/O.CON.KTFX.HW.W.0018.071115T1000Z-071115T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
251 AM MST THU NOV 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT LATER
THROUGH THIS AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH...WITH
GUSTS TO 60 MPH ARE EXPECTED AT LOWER ELEVATIONS... WITH ISOLATED
GUSTS AROUND 65 MPH LIKELY NEAR RIDGE TOPS AND IN THE FAVORED
WINDIER LOCATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 151104 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
403 AM MST THU NOV 15 2007

MTZ009-048-152200-
/O.COR.KTFX.HW.W.0018.000000T0000Z-071115T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
403 AM MST THU NOV 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT THROUGH
THIS AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60
MPH ARE EXPECTED AT LOWER ELEVATIONS... WITH ISOLATED GUSTS AROUND
65 MPH LIKELY NEAR RIDGE TOPS AND IN THE FAVORED WINDIER
LOCATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 151637
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MST THU NOV 15 2007

MTZ009-048-151745-
/O.CAN.KTFX.HW.W.0018.000000T0000Z-071115T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
937 AM MST THU NOV 15 2007

...HIGH WIND WARNING IS CANCELLED FOR THE ROCKY MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED. WEST WINDS 15 TO 25 MPH SHOULD INCREASE
BY AFTERNOON TO 25 TO 35 MPH WITH GUSTS TO 55 MPH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 14, 9:30 PM MST, 8 minutes earlier.

Area forecast discussion, Nov 14, 9:30 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
930 PM MST WED NOV 14 2007

.UPDATE...
A FEW UPDATES TO TONIGHTS FORECAST WITH UPDATES OUT BY 930 PM

VERY LOW DEW POINTS AND MOSTLY CLEAR SKIES THIS EVENING HAVE ALLOWED
FOR TEMPERATURES TO FALL QUICKLY OVER CENTRAL MONTANA. THUS I HAVE
LOWERED TEMPERATURES A BIT OVER NORTH CENTRAL MONTANA...WITH THE
GREATEST CHANGES IN THE HAVRE AND LEWISTOWN AREAS. INCREASING CLOUD
COVER WILL PREVENT TEMPERATURES FROM HITTING THE SINGLE DIGITS
THOUGH IN MOST AREAS.

THE HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND WARNING FROM
3 AM THU THROUGH 3 PM THURSDAY OVER THE ROCKY MOUNTAIN FRONT.
INCREASING MID LEVEL WINDS AROUND 75 MPH WILL MIX DOWN TO RIDGE TOPS
AT ABOUT 65 MPH...AND BE AROUND 60 MPH AT THE SURFACE. THE WINDS
WILL DECREASE A BIT DURING THE EVENING HOURS...BUT COULD
RE-INTENSIFY DURING THE OVERNIGHT HOURS AGAIN ON THURSDAY. THUS
MIDNIGHT SHIFT WILL EVALUATE FURTHER TO SEE OF A WATCH OR WARNING
SHOULD BE ISSUED FOR THURSDAY NIGHT.

NOT MUCH PRECIP IS EXPECTED OVER THE PLAINS AND IN SOUTHWEST MONTANA
OVER THE NEXT FEW DAYS...AS DOWNSLOPE WINDS WILL LIMIT THE PRECIP.
HOWEVER...PRECIPITATION IS EXPECTED OVER THE ROCKY MOUNTAIN FRONT IN
A MIX OF RAIN AND SNOW THROUGH THE PERIOD. BRUSDA

&&

.AVIATION...
UPDATED 2330Z.
VFR CONDITIONS WILL PREVAIL. AN UPPER LEVEL RIDGE WILL BUILD OVER
THE AREA TONIGHT WITH INCREASING MID AND HIGH LEVEL CLOUDS. A
SURFACE TROUGH WILL BUILD DOWN THE ROCKY MOUNTAIN FRONT AFTER
MIDNIGHT AND WILL INCREASE SURFACE WINDS FROM THE SOUTHWEST AFTER
MIDNIGHT. GUSTY SURFACE WINDS ARE POSSIBLE THROUGH THE DAY ON
THURSDAY. A DISTURBANCE IN THE FLOW MAY BRING LOWER CLOUDS AND A
CHANCE OF PRECIPITATION...WITH AREAS OF MVFR CONDITIONS POSSIBLE
ALONG THE ROCKY MOUNTAIN FRONT.  CAMP

&&

.PREV DISCUSSION... (ISSUED 430 PM MST WED NOV 14 2007)

TONIGHT THROUGH FRIDAY...EXPECT A PROGRESSIVE PATTERN DURING THE
PERIOD WITH A SERIES OF WEAK SHORTWAVES AND AREAS OF MOISTURE. DUE
TO TERRAIN EFFECTS EXPECT SOME PRECIPITATION OVER THE WESTERN
MOUNTAINS BUT LOW LEVEL DOWNSLOPE SHOULD KEEP THE PLAINS GENERALLY
DRY. CLOUDINESS AHEAD OF A PACIFIC WEATHER SYSTEM WILL SPREAD OVER
THE AREA THE REST OF THIS AFTERNOON AND EVENING. MODELS CONTINUE TO
DIFFER ON WHETHER THERE WILL BE PRECIPITATION OVER THE NE ZONES FOR
LATE TONIGHT INTO EARLY THURSDAY. WILL CONTINUE WITH THE IDEA OF A
DRY FORECAST. FOR THE WESTERN MOUNTAINS EXPECT TO SEE SCATTERED
PRECIPITATION LATE TONIGHT THROUGH THURSDAY. MOISTURE WILL INCREASE
THURSDAY NIGHT INTO FRIDAY. WILL INCREASE THE CHANCES OF
PRECIPITATION OVER THE NORTHWEST MOUNTAINS TO THE LIKELY CATEGORY
FOR THESE TWO PERIODS. AS FOR WEATHER HIGHLIGHTS HAVE DECIDED TO
ISSUE A HIGH WIND WATCH FOR LATER TONIGHT INTO THURSDAY ALONG THE
ROCKY MOUNTAIN FRONT. WINDS ALOFT WILL BE INCREASING AS A MORE
STABLE LAYER DEVELOPS ABOVE THE MOUNTAINS. THIS WILL INCREASE THE
THREAT FOR HIGH WINDS. ALTHOUGH THE SITUATION LOOKS MARGINAL AND NOT
NEARLY AS STRONG AS THE WIND EVENT EARLIER THIS WEEK WILL GO WITH
THE HIGH WIND WATCH. BLANK

FRIDAY NIGHT THROUGH MONDAY NIGHT...MEDIUM RANGE MODELS CONTINUE TO
SHOW ZONAL FLOW ALOFT PUSHING INTO THE NORTHERN ROCKY MOUNTAINS OVER
THE WEEKEND. MID AND UPPER LEVEL ENERGY IN THE FAST WESTERLY FLOW
ALOFT WILL MOVE THROUGH THE REGION HELPING TO DEVELOP A FAST MOVING
SURFACE LOW ON SATURDAY. PATTERN WILL BRING MOISTURE TO THE WESTERN
AND SOUTHWEST MOUNTAINS WHILE BRISK DOWNSLOPE WINDS INHIBIT
PRECIPITATION OVER THE NORTH CENTRAL PLAINS. MODEL SOLUTIONS DIVERGE
BY SUNDAY NIGHT BUT RETURN INTO A BIT BETTER AGREEMENT BY LATE
TUESDAY. THIS PERIOD COINCIDES WITH THE FORMATION OF AN UPPER LEVEL
TROUGH OVER THE WESTERN UNITED STATES. AS A RESULT...THERE IS GOOD
CONFIDENCE THAT A PATTERN SHIFT WILL DEVELOP ACROSS THE REGION NEXT
WEEK...BUT DETAILS ON THE TRANSITION REMAIN UNCERTAIN AT THIS TIME.
HAVE AGREED WITH SURROUNDING OFFICES TO FOLLOW THE GFS DURING THIS
TIME FRAME WHICH BRINGS MOISTURE AND PRECIPITATION PRIMARILY INTO
SOUTHWEST MONTANA. NORTHERLY WINDS AND COOLER TEMPERATURES WILL
SPREAD ACROSS THE ENTIRE FORECAST AREA MONDAY INTO TUESDAY. MPJ

TUESDAY AND WEDNESDAY...GFS/ECMWF ARE IN GOOD AGREEMENT BRINGING AN
ARCTIC AIRMASS INTO NORTH CENTRAL MONTANA TUESDAY...SPREADING
ACROSS THE ENTIRE CWA BY WEDNESDAY. OTHER ENSEMBLES ALSO INDICATE AN
UPPER LEVEL TROUGH OVER THE WESTERN U.S BRINGING A COOL NORTHERLY
FLOW ALOFT ACROSS MONTANA. THUS...WILL GO FOR COLD TEMPERATURES
ALONG WITH AT LEAST A CHANCE OF SNOW...DUE TO UPSLOPE PRESSURE
GRADIENTS ACROSS NORTH CENTRAL MONTANA. GFS/ECMWF MODELS BEEN
INDICATE THIS OVER THE LAST THREE RUNS. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  31  57  40  55 /   0  10  10  10
CTB  28  51  36  53 /   0  10  10  10
HLN  27  51  34  52 /   0  10  20  10
BZN  19  52  33  54 /   0   0  10  10
WEY  17  38  26  40 /   0  10  10  30
DLN  22  47  33  49 /   0  10  10  10
HVR  16  54  34  58 /   0  10  10  10
LWT  17  52  35  55 /   0  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

...HIGH WIND WARNING FROM 3 AM MST THURSDAY THROUGH 3 PM THURSDAY
   FOR THE ROCKY MOUNTAIN FRONT...

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 14, 2:57 PM MST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
257 PM MST WED NOV 14 2007

MTZ009-048-151200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
257 PM MST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WATCH HAS BEEN ISSUED FOR THE NORTHERN AND SOUTHERN
ROCKY MOUNTAIN FRONT FROM LATE TONIGHT THROUGH THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH REMAINS IN EFFECT FOR THE NORTHERN AND SOUTHERN
ROCKY MOUNTAIN FRONT FOR THURSDAY MORNING.

ADDITIONALLY...ANOTHER PERIOD OF STRONG WINDS ARE POSSIBLE OVER
THE ROCKY MOUNTAIN FRONT FROM THURSDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-151200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
257 PM MST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.